What Does Dilaudid Withdrawal Feel Like?

Dilaudid is an extremely potent prescription painkiller, one that is generally only prescribed when other pain medications have proven to be ineffective. This specific medication is roughly eight times more potent than morphine, and can be extremely habit-forming – even when taken exactly as prescribed by a medical professional.

It is important to note that this medication is never prescribed as a long-term solution. It is only prescribed short-term and utilized when other, less potent medications – like oxycodone and hydrocodone – have not been effective in treating acute pain. Even when Dilaudid is taken as prescribed it can result in a host of serious and potentially dangerous side effects.

What Happens If You Abuse Dilaudid?

Some of the dangerous side effects of Dilaudid abuse and addiction include:

  • Nausea, vomiting, and diarrhea
  • Dizziness and lightheadedness
  • Irritability
  • Agitation
  • Itchy skin
  • Dehydration and dry mouth
  • Dangerously low blood pressure
  • Respiratory depression
  • The development of substance abuse or dependence
  • Withdrawal symptoms when use is stopped abruptly

The symptoms associated with Dilaudid withdrawal are extremely uncomfortable – both physically and psychologically. Because Dilaudid is an opioid narcotic, the symptoms associated with withdrawal are not typically life-threatening. However, they very often lead to relapse if they are not immediately treated in a medically monitored detox facility.

Allure Detox offers men and women who have been struggling with opioid abuse the opportunity to begin their recovery journeys in a safe and structured medical environment. If you have been abusing a prescription painkiller of any kind, we are available to help. Simply give us a call to learn more about our integrated and unique detox program.

What Does Dilaudid Withdrawal Feel Like?

Dilaudid Withdrawal Symptoms Explained

What does Dilaudid withdrawal feel like – why is it so extremely uncomfortable? Some long-time Dilaudid users have described the withdrawal experience as on par with the worst flu they have ever experienced in their lives. Combine these physical symptoms with intense psychological cravings and you have a recipe for relapse.

Unless, of course, you choose to admit yourself into a medically monitored detox facility before these symptoms take hold (or right at their onset). For most individuals, the onset of the symptoms associated with Dilaudid withdrawal peak around 12 hours after the final dose.

Overcome Dilaudid Withdrawal 

These symptoms last for between one and two weeks, and their severity will depend heavily on several factors, including the length of time that the drug was being abused, the frequency of abuse, and the presence of any underlying physical or mental health conditions. Because Dilaudid has a quick onset and relatively short half-life, individuals who have abused this prescription medication generally report feeling the most severe symptoms within the first two or three days of withdrawal.

Some of the more common symptoms associated with Dilaudid withdrawal include:

  • Nausea, vomiting, and diarrhea
  • Profuse sweating
  • Low-grade fever and chills
  • General aches and pains
  • Muscle spasms
  • Decreased appetite, which can lead to weight loss
  • Insomnia and other sleep-related issues
  • Overwhelming psychological drug cravings
  • Severe anxiety and panic attacks
  • Depression
  • Persistent and severe headaches

Safe Dilaudid Detox Program at Allure Detox

Allure Detox is one of Southern Florida’s premier detox facilities – both licensed and accredited through the state and offering a thorough medical program that was carefully designed by a diverse team of professionals with decades of combined experience in the field of addiction recovery. If you have been struggling with a Dilaudid abuse disorder, there is help available – no matter how severe the addiction has become. Medically monitored detox is always necessary when it comes to Dilaudid abuse and addiction, seeing as abuse of this specific medication results in extremely severe and uncomfortable withdrawal symptoms.

We understand how difficult it can be to quit on your own. Many individuals convince themselves that because medications like Dilaudid are initially prescribed by a medical professional, there is very little chance that taking more than prescribed can lead to any serious issues.

However, over the past decade, Dilaudid abuse has become a major public health concern – not only because this medication is excessively habit-forming, but because the associated withdrawal symptoms are so severe and well-documented. If you have been suffering at the hands of a Dilaudid abuse disorder of any severity, we are available to help. Simply give Allure Detox a call today to get started on your journey of lifelong healing.